MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during use, the catheter had a split where the venous hub was pushed into the silicone tubing.It was stated that it was right on the edge of where the hub stopped.It was discovered during flushing with a 20-ml syringe with fluid pushing out of the split and hitting the ceiling.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during use, the catheter had a split where the venous hub was pushed into the silicone tubing.It was stated that it was right on the edge of where the hub stopped.It was discovered during flushing with a 20-ml syringe, with fluid pushing out of the split and hitting the ceiling.There was nothing unusual observed on the device prior to use.Chlorhexidine 2% in 70% alcohol was used to treat the insertion site prior to product placement.Flushing was done prior to use, and saline was squirted from a crack in the venous tubing.Citravalve was the other product being utilized with the device.There was a crack on the product where the leak was observed.There was no blood loss, and a blood transfusion was not required.The patient's blood was safely returned.The treatment proceeded and was completed.Reconnecting the silicone tubing in the venous hub and placing a temporary tape to hold while the patient was on hemodialysis treatment was the intervention required as a result of the event.Repaired the faulty silicone tubing and venous hub by using repair kit and subsequent exchange.This was the remedial action done to address the issue.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19944424
Report Number1282497-2024-00308
Device Sequence Number7414685
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number2027200191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite